International Journal of Mathematics and Mathematical Sciences
Volume 27 (2001), Issue 8, Pages 477-484
Biharmonic maps on V-manifolds
1Department of Mathematics, Mary Washington College, Fredericksburg 22401, VA, USA
2Southern Institute of Metallurgy, Jiangxi, Ganzou, China
Received 16 February 2001
Copyright © 2001 Yuan-Jen Chiang and Hongan Sun. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We generalize biharmonic maps between Riemannian manifolds into the case of the domain being V-manifolds. We obtain the first and second variations of biharmonic maps on V-manifolds. Since a biharmonic map from a compact V-manifold into a Riemannian manifold of nonpositive curvature is harmonic, we construct a biharmonic non-harmonic map into a sphere. We also show that under certain condition the biharmonic property of implies the harmonic property of . We finally discuss the composition of biharmonic maps on V-manifolds.